Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 46, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2009, 4:14 PM CDT for Wayne County, Tennessee. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2009, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 5, 2009, 5:45 PM CDT
- In force
- 91 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, TN
The radar
The Nashville radar (KOHX), 147 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 052114
FFWOHX
TNC181-052245-
/O.NEW.KOHX.FF.W.0046.090705T2114Z-090705T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SUN JUL 5 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 545 PM CDT
* AT 411 PM CDT...THUNDERSTORM MERGERS OVER NORTHERN WAYNE COUNTY
WILL CAUSE FLASH FLOODING. RAINFALL ESTIMATES OF 2 TO 3 INCHES
HAVE FALLEN IN THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3545 8797 3549 8775 3541 8758 3525 8758
3524 8758 3526 8798
$$
BOYD1 follow-up statement
000
WGUS74 KOHX 052149
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT SUN JUL 5 2009
TNC181-052245-
/O.CON.KOHX.FF.W.0046.000000T0000Z-090705T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE TN-
449 PM CDT SUN JUL 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHERN WAYNE COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THERE HAS BEEN SOME WEAKENING IN THIS ACTIVITY ACROSS NORTHERN
WAYNE COUNTY DURING THE LAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3545 8797 3549 8775 3541 8758 3525 8758
3524 8758 3526 8798
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:11 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 5, 4:11 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 411 PM CDT SUN JUL 5 2009 .MESOSCALE UPDATE... CELL MERGERS OVER NORTHERN WAYNE CO AT 2110Z. FLOOD ADVISORY IN EFFECT BUT MAY NEED TO UPGRADE SHORTLY TO FFW. BOYD && .PREV DISCUSSION... /ISSUED 339 PM CDT SUN JUL 5 2009/ DISCUSSION... LOW PRESSURE CENTER LOCATED NEAR HOUSTON COUNTY MOVING SLOWLY EAST SOUTHEAST DRAGING A FRONTAL SYSTEM BEHIND IT THAT EXTENDS TO THE SW ACROSS ARKANSAS. LAPS OUTPUT INDICATES A GOOD 3000+ CAPE CENTER NEAR THE LOW CENTER THAT HAS STRENGTHENED SLOWLY DURING THE AFTERNOON. THINK THAT CLDNS OVERHEAD HAS LIMITED CONVECTIVE DEVELOPMENT. NEVERTHELESS...A FEW STORMS MIGHT BE ABLE TO REACH SEVERE LIMITS AND SPIT OUT A GUST TO 60 MPH OR SO. THUNDERSTORM ACTIVITY SHOULD DIMINISH AS THE EFFECTS OF AFTERNOON HEATING WEAR OFF THIS EVENING. THE LOW AND ITS ASSOCD FRONTAL SYSTEM SHOULD CONTINUE TO SINK ESE FOR THE NEXT 24 HRS...TAKING MOST OF THE MIDSTATE OUT OF THE RAIN PICTURE BY LATE TOMORROW. MOSTLY DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WORKWEEK. OF COURSE...THE BAD NEWS IS THAT TEMPS WILL RUN ABOVE NORMAL WITH AFTN HIGHS BY FRI IN THE MID 90S. END OF THE WEEK INDICATES THAT THE UPPER RIDGE WILL STRENGTHEN OVER THE PLAINS WITH A TROUGH ALONG OR NEAR EACH COAST. A TYPICAL SUMMERTIME PATTERN WITH THE CHANCE OF AFTN THUNDER EACH DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 5, 4:55 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CDT SUN JUL 5 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 455 AM CDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED IN SOUTH MIDDLE TENNESSEE TODAY. TWO TO FOUR INCHES OF RAINFALL IS POSSIBLE AS DEEPER MOISTURE REMAINS ALONG THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 04
In the hours before
Special weather statement, Jul 5, 3:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT SUN JUL 5 2009 TNZ010-011-031-033-052130- CLAY-JACKSON-OVERTON-PICKETT- 332 PM CDT SUN JUL 5 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY...JACKSON...OVERTON AND PICKETT COUNTIES... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CELINA...MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:21 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 4, 9:31 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 4, 11:03 PM CDT | Areal Flood Advisory | OHX | Benton, Humphreys | 3 hr |
| Jul 5, 1:05 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 115 min |
| Jul 5, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 30 min |
| Jul 5, 3:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 83 min |
| Jul 5, 4:20 AM CDT | Flash Flood Warning | OHX | Lawrence | 85 min |
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 3 hr |
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Jul 5, 3:39 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.